Couldn't find what you looking for?

TRY OUR SEARCH!

I have had intractable hiccups several time in my life and twice from injections of cortisone. Its happened again (had one in my shoulder yesterday). The only medication that seems to stop them is thorazine after about 2-8 hours on the medication. If you want to try a temporary solution that works for me 100% of the time. Breath into a plastic grocery bag (no holes and enough to allow your breath to fill the bag and take it back out without making your feel claustrophobic, basically exchanging your same breath in and out until carbon dioxide levels raise in your body (same as holding your breath except I find I cant hold my breath long enough for the level of CO2 to build up enough. The act of breathing, normally, my same air in and out into a sealed bag allows me to feel more calm while the CO2 effect is happening. What I layman understanding is that
this will trigger your vagus nerve to reset and the hiccups stop. As you breath back and forth in the bag your will also hear your hiccuping in the bag. Then you will notice that the hiccups come less frequently with more space between them, continue to breath in the bag a bit longer to assure they are gone. Don't let yourself pass out. It worked for me every time! my breathing time in the bag time ranges 1 - 3 minutes
Reply

Loading...

The q-tip thing worked JUST amazing
Reply

Loading...

Me too. I get them for several days after cortisone shots.
Reply

Loading...

I just did the Q-tip thing and it worked. I never sneezed but I’ve teared up pretty good. It’s only been a few minutes but so far so good.
Reply

Loading...

Thorazine 25 mg. Does it for me every time I get an injection.
Reply

Loading...

I found that Benadryl worked to get rid of the hiccups.
The first time I had a back injection, I got hives (reaction to the contrast to help position the needle), and took Benadryl. Never got hiccups.
The second time I had the injection, they did not use the contrast. No hives, but got hiccups until I realized I wasn't taking Benadryl. Once I took Benadryl, the hiccups went away. I'm guessing generic version would work.
Reply

Loading...

My husband never gets hiccups and couldn't figure out why he has had them for over 24hrs straight. Then I realized he got a steroid injection yesterday. Best remedy breathing into paper sack and cypress essential oil either put into a pill capsule or rubbed topically at the base of the throat right where the collarbone meets in that notch. Good luck folks!
Reply

Loading...

My husband, who is 48 takes no medication, had a steroid injection in the left knee yesterday, today at 11 am the hiccups started. I work in the medical field and never heard of this but told him that the only new thing was the steroid injection, and when I googled it this is the thread that I found. He has had a horrible day and even through the knee is better, I am not letting him get another injection. I did give him the peanut butter and a 1/2 of apple cider vinegar about 20 min ago and so far he hasn't had anymore hiccups.
Reply

Loading...

Did it stop? I've hiccup-ed for 36 hrs straight with little relief. As soon as I move around it begins and doesnt stop for hours. I got a cortisone injection into my shoulder, only thing different in the past few days, nothing out of the order.
Reply

Loading...

User avatar
New Member
1 post

Jan 10 2018) I had a Cortisone shot in my hip on Tuesday afternoon, and the next morning developed severe hiccups (every 6-7 seconds) which lasted 15 hours. They calmed down a bit overnight, but re-started this morning. None of the "home remedies" worked. I found sitting in a "relax the back" type chair and eating, calmed them down for the duration. I ate a lot of cheese and light crackers just before bed time. I tried some Pepto this morning. I have contacted the Orthopedic Doctor for any other medical remedies that might have been experienced in his group practice, THANKS FOR THIS FORUM. My wife thought I was crazy when I suggested the linkage to Cortisone. I am 77 years old, male, and in pretty good condition. This has never happened to me before.

Reply

Loading...